Can Edoxaban be used long term: Beware what... - AF Association

AF Association

20,307 members24,850 posts

Can Edoxaban be used long term

lixaian
lixaian

Beware what medication you take>

I am 77yes off age, train daily and worked 7 days a week. 2 years ago I tore a muscle in my calf, I usually simply run off any pain but my daughter pleaded for me to see my Dr, the first time in 35 years.He prescribed Quinine Sulphate. That night I took my first tablet at 7pm, by midnight I was delirious, for 5 days I was bed bound and eventually I went to AS&E. I had various tests including MRI then sent home. A few days later the hospital called me and told me to urgently go to their day emergency centre. many tests were carried out including running on a machine. When finished the Dr said he was amazed at my fitness and the strength of my cardio vascular system which for my age was excellent but even more excellent considering the blood clots my lungs and in my calf muscle. Later,I received a letter from a cancer consultant advising me that I had "Chronic Hodgkin's Lymphoma" and also a copy of a letter from the cancer consultant to my GP stating that {quote] " the catalyst that caused my cancer was the prescribing of Quinine Sulphate" I attended an appointment with the consultant who advised no treatment at that time was necessary only follow up checks. I was put on apixaban which caused unpleasant side affects and later changed to Edoxaban which has proved to be "ok" less for occasional pain in my finger ends. my question is " Has any one suffered occasional dizziness with Edoxaban and is it ok for long term use. Eyes front.

13 Replies
oldestnewest

Oh my goodness, words fail!! Thank you for the warning. I become more and more disillusioned with regards to how helpful drugs are.

Just going to look up your condition, bless you, hope you stay well.

Jean

Hi Jeanjeannie,, thank you for your response and concern. [update] last night the tingling in my fingers was so bad I could not hold my knife and fork at dinner and when I went outside I had a dizzy spell that lasted a micro second. This morning I still had the tingling so when I went out on my morning run I really pushed it hard and hammered around my circuit like a mad man, when I got home I did 30- stomach crunches and 30 squats , I was going to do some weight training but my daughter [oh bossy one] stopped me and said enough is enough Dad, that said, my tingling has now stopped and I have full feeling in my fingers again. I am quite stoic in that remember what I used to say to my soldiers who were slacking on a combat run, if they fully stopped I would ask if they were in pain, if the answer was "yes sir" I would reply, that's good, it shows your alive, pain is the next best thing to pleasure. get moving. in summary, we have to keep their medics on their toes and let them know of any side affects we suffer so that the symptoms can be analysed and the medication improved. For every one I feel some form of exercise is of value towards good health.

I agree with you re the exercise, but not doing it to extremes. I've personally heard of people dropping dead on the squash court, playing football and while cycling up a hill - he beat everyone up it, but the others following found him dead.

Yes, we need to keep ourselves fit. However, it's a known fact that those of us who have a stressful job and exercise too much often end up with AF. I used to go horse riding, train swimming, cycle, do cross country running, long distance walking etc and had a stressful job.That's probably why I have AF. A lot of members on here will tell you the same thing.

Saying that, I think I'd rather drop dead doing something I enjoy than grow into a frail, older and unfit person.

Jean

Hi Jean, like your post, I too had a stressful job and worked a 7 day week for 3 years. But then I always do things to extreme fulfilling my philosophy that " Work is more fun than fun" and what ever job one has "Own it" I am often asked by my friends if I am worried about dying, my answer is " No as to me its just another posting" I guess this comes from a life time in the Army [35 years] then a civil servant. but I enjoy life, and nothing gets me down, I have the attitude that there are no problems only solutions. I used to laugh at work as when the contractors used to say " wait til you are our age, I just grinned as they were about 20 years younger. I do feel when we are prescribed any medication that we are fully briefed about its diode affects and how to deal with it.. I feel this site is an absolute asset to every one on this forum. Smile.

lixaian
lixaian in reply to lixaian

oooops Jeane and every one else, not diod effects but " Side affects"

I did wonder just what that meant, but thought it was just another expression I'd never heard of.

Good evening Jeanie,

I am stressed out at the moment sorting out my study and realise now what the value of my Dads saying, " Don't pout it down, put it away" and if I had followed his advise I wouldn't be digging around for lost bank statements. How ever the reason for this message is that on Thursday I missed taking my Edoxaban , guess what from Friday til midday today I have not had any dizzy spells, no tingling in my fingers and my morning run yesterday was so much easier, no aching legs and I ran with enthusiasm, phew! what a change, that said, rather silly to miss my medication as the consequences could be quite bad, not to mention the telling off I got from my daughter, gosh she is bossy but keeps me in line. Keep well n smile.

Hmm, doesn't sound like Edoxaban is suiting you does it! I would ask your GP if you could try something different.

I have a daughter who's a bit bossy too, I think she's taking over the mother role and feels that as I get older she has to guide me through life now. Huh!!

Hi Jeanie, Yep, daughters can be bossy especially mine and at the same time she and my granddaughter smother me with love and torture me by jumping on me in the lounge holding me down and pulling long hairs out of my eyebrows. Gosh the pain you girls must go through when going through your beauty routines. not a good day today, my fingers are tingling so much I have no dexterity in them. Medicine by its very nature is poisonous. keep well n smile.

We are not medically trained but in answer to your question, once prescribed, all anticoagulants are generally required to be taken for life so hopefully that answers your question. Sorry to hear that you are having such a tough time, but your amazing fitness levels should help you get through.....

Good morning. I've been on and off Edoxaban for some time and having reached 65 in 2018 am now on them permanently. I've not noticed any dizziness or any other side effects. Hope your other problems are all under control.

Tim.

I have been on Edoxaban for just 4 weeks, I also get light headed, wasn’t sure whether it was Edoxaban or the AF. Bottom line is that all drugs have their drawbacks, the question is do they do more good (reduce risk or make you feel better) than harm. Edoxaban certainly doesn’t make you feel better, so is the reduced risk of stroke worth any side affects?

Thank you Stinky 33 , but isn't it a harrowing thought that we will be on medication for life.

You may also like...